Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Amenorrhea after copper IUD removal

I had a copper IUD inserted after the birth of my son. My body rejected it and now since its removal 3 and a half years ago I have not had a period. No spotting nothing. I do still have monthly cramps and feel what I have been told are my ovaries turning. Is it possible that the IUD caused damage that has resulted in my 3 and a half year amenorrhea ?
Asked On : Fri, 18 Feb 2011
Answers:  1 Views:  585
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi there,
It's a very rare thing not to have periods after IUD removal. You may have to look for other causes and if you are over 45 to 50 years it could also be natural. But please have a consultation with a gynecologist.

There have been cases of infertility after IUD removal. The most common cause is an infection of the tubes when the device was in there and it causes permanent damage to your tubes. But still you should get your period, even in that case.

Answered: Fri, 18 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor